Alert archive / West Virginia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 21, NWS Charleston, WV

February 20, 2026Boone County, Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Feb 20, 2026, 2:44 AM EST for Boone County, Logan County, Mingo County, West Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2026, 2:44 AM EST (07:44 UTC)
Expired
Feb 20, 2026, 3:16 AM EST
In force
32 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, WV, Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 48 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 2:56 AM ESTTSTM WND DMG5 Ene Mitchell Heights, WVDowned tree along Main Hewett Creek Road in Lake. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WUUS51 KRLX 200744
SVRRLX
WVC005-045-059-200830-
/O.NEW.KRLX.SV.W.0021.260220T0744Z-260220T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
244 AM EST Fri Feb 20 2026

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  North central Mingo County in southern West Virginia...
  Central Logan County in southern West Virginia...
  Southern Boone County in central West Virginia...

* Until 330 AM EST.

* At 244 AM EST, a severe thunderstorm was located over Mount
  Gay-Shamrock, or near Logan, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Madison, Logan, Chapmanville, Van, Holden, Chief Logan State Park,
  Mount Gay-Shamrock, Wharton, Bald Knob, Amherstdale-Robinette, West
  Logan, Mitchell Heights, Mount Gay, Verdunville, Blair, Dingess,
  Sharples, Jeffrey, and Switzer.

This includes Route 119 between mile markers 24 and 47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3792 8221 3808 8170 3785 8156 3783 8156
      3780 8154 3781 8217
TIME...MOT...LOC 0744Z 259DEG 42KT 3786 8208 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

5
2 follow-up statements
755 
WWUS51 KRLX 200755
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
255 AM EST Fri Feb 20 2026

WVC059-200805-
/O.CAN.KRLX.SV.W.0021.000000T0000Z-260220T0830Z/
Mingo WV-
255 AM EST Fri Feb 20 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MINGO COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3796 8206 3808 8170 3785 8156 3783 8156
      3780 8154 3781 8203
TIME...MOT...LOC 0755Z 259DEG 42KT 3788 8192 

$$

WVC005-045-200830-
/O.CON.KRLX.SV.W.0021.000000T0000Z-260220T0830Z/
Logan WV-Boone WV-
255 AM EST Fri Feb 20 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR CENTRAL LOGAN AND SOUTHERN BOONE COUNTIES...

At 255 AM EST, a severe thunderstorm was located near Logan, moving
east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Madison, Logan, Chapmanville, Van, Chief Logan State Park, Wharton,
Bald Knob, Mount Gay-Shamrock, Amherstdale-Robinette, West Logan,
Mitchell Heights, Mount Gay, Blair, Sharples, Jeffrey, and Switzer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3796 8206 3808 8170 3785 8156 3783 8156
      3780 8154 3781 8203
TIME...MOT...LOC 0755Z 259DEG 42KT 3788 8192 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

5
237 
WWUS51 KRLX 200816
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
316 AM EST Fri Feb 20 2026

WVC005-045-200825-
/O.CAN.KRLX.SV.W.0021.000000T0000Z-260220T0830Z/
Logan WV-Boone WV-
316 AM EST Fri Feb 20 2026

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN AND SOUTHERN
BOONE COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Boone County until 400 AM!

&&

LAT...LON 3796 8206 3808 8170 3785 8156 3783 8156
      3780 8154 3781 8203
TIME...MOT...LOC 0813Z 259DEG 42KT 3793 8162 

$$

5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 12:55 AM EST, 1 hour 49 minutes earlier. Its key messages:

  • 1) Marginal Risk for severe thunderstorms in southeast Ohio, northeast Kentucky, and along the Ohio River on the WV side as well today and tonight.
  • 2) Flooding concerns: Marginal Risk for excessive rainfall area wide through tonight. Locally heavy rain could lead to minor nuisance flooding, particularly in a heavier thunderstorm, and in the mountains where there is still residual snow and ice melt amid unseasonably mild weather. A Flood Watch has been issued for portions of NE Kentucky, SE Ohio, and most of West Virginia through Friday morning.
  • 3) A pattern shift to colder weather will arrive over the weekend, with light snow showers possible Sunday into Monday, as lake- effect moisture flows into the middle Ohio Valley and central Appalachians, and a mid/upper-level low crosses and generates a potent offshore storm.
Area forecast discussion, Feb 20, 12:55 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1255 AM EST Fri Feb 20 2026

.WHAT HAS CHANGED...
A Marginal Risk for Excessive Rainfall exist for the entire area
through Friday morning.

A Flood Watch has been issued for portions of NE Kentucky, SE Ohio,
and most of West Virginia through Friday morning.

&&

.KEY MESSAGES...
- 1) Marginal Risk for severe thunderstorms in southeast Ohio,
northeast Kentucky, and along the Ohio River on the WV side as  well
today and tonight.

- 2) Flooding concerns: Marginal Risk for excessive rainfall   area
wide through tonight. Locally heavy rain could lead to   minor
nuisance flooding, particularly in a heavier   thunderstorm, and in
the mountains where there is still   residual snow and ice melt amid
unseasonably mild weather. A Flood Watch has been issued for
portions of NE Kentucky, SE Ohio, and most of West Virginia through
Friday morning.

- 3) A pattern shift to colder weather will arrive over the weekend,
with light snow showers possible Sunday into Monday,  as lake-
effect moisture flows into the middle Ohio Valley and  central
Appalachians, and a mid/upper-level low crosses and  generates a
potent offshore storm.

&&

.DISCUSSION...
KEY MESSAGE 1...

A surface low-pressure system located over the central states will
deepen as it moves north-northeast into Lake Michigan by Friday
morning. Meanwhile, a warm front will slowly lift north across our
area through tonight, followed by a cold front arriving early Friday
morning.

Parameter evaluation suggests favorable dynamics for triggering
thunderstorms this afternoon. Dewpoints in the mid to upper 50s,
PWATs around 1 inch (97th percentile), MLCAPE reaching 1,000 J/kg,
and deep-layer shear exceeding 50 to 60 knots are expected. These
parameters will likely sustain isolated showers and thunderstorms
capable of producing damaging winds. In addition, freezing levels
around 9,000 to 10,000 feet will allow for large hail to develop
within the tallest storms.

By this evening, the cold front will approach from the west,
tightening the pressure gradient and increasing gusty southerly
winds up to 25 knots. Slightly stronger dynamics will emerge, with
deep-layer shear exceeding 75 knots and SRH reaching 500 m2/s2. This
second batch of convection may produce additional severe storms
featuring damaging winds, large hail, and a few brief spin-ups,
lasting at least through midnight. Gusty southerly winds will
increase to 25 to 30 mph Friday afternoon before gradually subsiding
Friday evening.

The Storm Prediction Center maintains a Marginal Risk for severe
thunderstorms across NE Kentucky, SE Ohio, and a tier of counties
east of the Ohio River in West Virginia through tonight. The
probabilities for all three severe weather hazards (damaging winds,
large hail, and tornadoes) are indicated at 5%, 5%, and 2%,
respectively.

During this time, the area will reside in the warm sector of the
system, bringing unseasonably warm temperatures tonight into Friday.
A reinforcing cold front will then replace the warm, moist air with
a cooler, drier airmass, resulting in more seasonable temperatures
during the day Friday, and colder than normal temperatures by Friday
night into the weekend.

KEY MESSAGE 2...

Flooding Concerns: Although overall QPF amounts ranging from a half-
inch to one inch generally do not pose a significant hydrologic
threat, stronger, heavier thunderstorms this evening could produce
quick bursts of rainfall. These intense rates may lead to localized
ponding or rapid water rises, particularly in areas with poor
drainage and already saturated soils. Additionally, locally higher,
terrain enhanced rainfall amounts, combined with residual snow and
ice melt amid unseasonably mild temperatures, could result in
localized, minor high-water issues. Therefore, decided to issue a
Flood Watch for portions of SE OH, NE KY and most of WV through
Friday morning.

KEY MESSAGE 3...

Once the current storm moves out to sea, northwest winds will drag
moisture all the way down from the Great Lakes into the region.
Expect at least light snow accumulation as this moisture is forced
up into the higher terrain. The heaviest, most impactful snow will
fall on the wind-facing mountain slopes that get hit directly by
these lake-effect bands.

Snow across the lowlands will be mostly spotty. Any real
accumulation in the lower elevations will only happen if specific,
narrow bands of lake moisture manage to stretch that far.

A colder airmass filters in behind Friday's cold front, followed by
a large, deep pool of cold air plunging in from the northwest on
Sunday and Sunday night. Temperatures will plummet from Saturday
through Monday, dropping well below normal by the second half of the
weekend.

The chill will hit rock bottom early next workweek. With Monday
Highs: Mid-30s in the lowlands, and only in the 20s in the
mountains. Lows Monday night will plummet to around 20 degrees in
the lowlands, and down into the bitter teens in the mountains.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Although most sites remain VFR at present, periods of MVFR or
worse conditions are expected to develop as rain showers and
thunderstorms continue to progress across the area overnight.
Restrictions will improve in the wake of a cold front, with a
return to area wide VFR anticipated to occur mid to late
morning.

LLWS may be possible overnight, with some strong gusts occurring
in storms. West to southwest winds are expected to strengthen
during the day, with 25-35 kt gusts possible across the area.
Winds should then start to ease after 00Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

ALTERNATE SCENARIOS: Timing and intensity of showers,
thunderstorms, and associated restrictions could vary from the
forecast. Timing of improvement to VFR may also vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                        FRI 02/20/26
UTC 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
EST 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
CRW CONSISTENCY  M    H    M    M    M    H    H    M    H    H    H    H
HTS CONSISTENCY  M    H    M    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H
EKN CONSISTENCY  L    L    M    M    H    H    M    M    H    M    H    H
PKB CONSISTENCY  M    H    H    H    H    H    M    H    L    H    H    H
CKB CONSISTENCY  M    H    L    H    M    M    H    M    H    M    H    H

AFTER 06Z SATURDAY...
IFR conditions possible in snow and low ceilings, particularly
across the mountains from Saturday night through Sunday, possibly
Monday too.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 7 AM EST this morning for WVZ005>008-013>020-
     026>032-039-040-517>526.
OH...Flood Watch until 7 AM EST this morning for OHZ086-087.
KY...Flood Watch until 7 AM EST this morning for KYZ101>103-105.
VA...None.

&&

DISCUSSION...ARJ
AVIATION...20

In the hours before

Special weather statement, Feb 20, 1:49 AM EST, 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
149 AM EST Fri Feb 20 2026

WVZ009-017-019-200715-
Wirt WV-Ritchie WV-Wood WV-
149 AM EST Fri Feb 20 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN RITCHIE...NORTHERN
WIRT AND SOUTHEASTERN WOOD COUNTIES THROUGH 215 AM EST...

At 149 AM EST, Doppler radar was tracking a cluster of strong
thunderstorms near Elizabeth, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Harrisville, Elizabeth, North Bend State Park, Cairo, Smithville,
Freeport, Greencastle, Macfarlan, and Petroleum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3903 8147 3915 8151 3924 8104 3905 8099
TIME...MOT...LOC 0649Z 260DEG 51KT 3912 8136

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

01
Special weather statement, Feb 20, 1:53 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
153 AM EST Fri Feb 20 2026

KYZ105-WVZ005-024-200730-
Lawrence KY-Mingo WV-Wayne WV-
153 AM EST Fri Feb 20 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LAWRENCE...
NORTHWESTERN MINGO AND SOUTHERN WAYNE COUNTIES THROUGH 230 AM EST...

At 153 AM EST, Doppler radar was tracking a cluster of strong
thunderstorms over Tomahawk, or near Inez, moving northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dunlow, Ulysses, Charley, Hode, Kermit, Gallup, Wilsondale, Crum,
Clifford, Glenhayes, and Breeden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3814 8237 3799 8225 3795 8230 3796 8223
      3788 8216 3783 8241 3788 8242 3791 8247
      3790 8247 3792 8248 3793 8250 3795 8250
      3796 8253 3795 8258 3793 8258 3792 8260
      3789 8260 3788 8262 3791 8272 3796 8281
TIME...MOT...LOC 0653Z 244DEG 40KT 3787 8264

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

5
Special weather statement, Feb 20, 1:56 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
156 AM EST Fri Feb 20 2026

WVZ020-030-031-200715-
Doddridge WV-Harrison WV-Lewis WV-
156 AM EST Fri Feb 20 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DODDRIDGE...
NORTHERN LEWIS AND SOUTHERN HARRISON COUNTIES THROUGH 215 AM EST...

At 156 AM EST, Doppler radar was tracking a strong thunderstorm 7
miles south of Salem, or 11 miles northwest of Weston, moving east at
60 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksburg, Bridgeport, Stonewood, Nutter Fort, Salem, Anmoore, West
Milford, Lost Creek, Jane Lew, Avon, Wolf Summit, and Despard.

This includes the following highways...
 Interstate 79 between mile markers 106 and 125.
 Route 50 in West Virginia between mile markers 70 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3934 8022 3919 8021 3917 8023 3912 8023
      3909 8067 3926 8067
TIME...MOT...LOC 0656Z 260DEG 51KT 3918 8059

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

01
Special weather statement, Feb 20, 2:03 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
203 AM EST Fri Feb 20 2026

WVZ019-020-031-200730-
Doddridge WV-Harrison WV-Ritchie WV-
203 AM EST Fri Feb 20 2026

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL RITCHIE...CENTRAL
DODDRIDGE AND WEST CENTRAL HARRISON COUNTIES THROUGH 230 AM EST...

At 203 AM EST, Doppler radar was tracking a strong thunderstorm near
West Union, or 10 miles east of Harrisville, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Salem, West Union, Pullman, New Milton, Smithburg, Greenwood,
Blandville, and Sedalia.

This includes Route 50 in West Virginia between mile markers 43 and
69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3918 8097 3926 8098 3942 8055 3922 8046
TIME...MOT...LOC 0703Z 257DEG 43KT 3924 8085

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

5
Special weather statement, Feb 20, 2:15 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
215 AM EST Fri Feb 20 2026

WVZ019-020-029>031-200745-
Doddridge WV-Harrison WV-Ritchie WV-Lewis WV-Gilmer WV-
215 AM EST Fri Feb 20 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RITCHIE...SOUTHERN
DODDRIDGE...NORTH CENTRAL GILMER...NORTHWESTERN LEWIS AND
SOUTHWESTERN HARRISON COUNTIES THROUGH 245 AM EST...

At 215 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Harrisville, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pullman, Auburn, Camden, Smithville, Avon, Grove, Leopold, Newberne,
Alum Bridge, Coxs Mills, Berea, Macfarlan, and Burnt House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3905 8120 3915 8121 3924 8053 3903 8052
TIME...MOT...LOC 0715Z 264DEG 45KT 3910 8112

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

5
Special weather statement, Feb 20, 2:16 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
216 AM EST Fri Feb 20 2026

WVZ031-032-040-200745-
Barbour WV-Harrison WV-Taylor WV-
216 AM EST Fri Feb 20 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TAYLOR...NORTHERN
BARBOUR AND SOUTHEASTERN HARRISON COUNTIES THROUGH 245 AM EST...

At 216 AM EST, Doppler radar was tracking a cluster of strong
thunderstorms near Anmoore, or 7 miles southeast of Clarksburg,
moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksburg, Grafton, Philippi, Bridgeport, Stonewood, Nutter Fort,
Anmoore, Lost Creek, Flemington, Moatsville, Rosemont, Knottsville,
Nestorville, Meadland, Tygart Lake State Park, Thornton, Galloway,
and Despard.

This includes the following highways...
 Interstate 79 between mile markers 109 and 121.
 Route 50 in West Virginia between mile markers 79 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3921 7981 3920 7983 3916 7983 3913 7984
      3912 7983 3913 8036 3929 8036 3936 7990
      3930 7989 3929 7986 3924 7985 3923 7981
TIME...MOT...LOC 0716Z 264DEG 45KT 3921 8023

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

5

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 7:39 PM ESTSpecial Weather StatementRLXDoddridge51 min
Feb 19, 11:11 PM ESTSpecial Weather StatementRLXWood19 min
Feb 19, 11:25 PM ESTSevere Thunderstorm WarningRLXJackson, Mason, Wirt, Wood35 min
Feb 19, 11:33 PM ESTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wirt, Wood27 min
Feb 19, 11:58 PM ESTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wood32 min
Feb 20, 12:02 AM ESTSpecial Weather StatementRLXWood13 min
Feb 20, 12:05 AM ESTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane, Wirt25 min
Feb 20, 12:08 AM ESTSevere Thunderstorm WarningRLXTyler37 min
Feb 20, 12:14 AM ESTSevere Thunderstorm WarningRLXJackson, Mason31 min
Feb 20, 12:27 AM ESTSpecial Weather StatementRLXPleasants, Tyler18 min
Feb 20, 12:34 AM ESTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Roane, Wirt26 min
Feb 20, 12:38 AM ESTSpecial Weather StatementRLXPleasants, Tyler22 min
Feb 20, 12:41 AM ESTSevere Thunderstorm WarningRLXJackson, Wirt, Wood19 min
Feb 20, 12:46 AM ESTTornado WarningRLXJackson, Roane, Wirt14 min
Feb 20, 12:59 AM ESTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Ritchie31 min
Feb 20, 1:00 AM ESTTornado WarningRLXCalhoun, Jackson, Roane, Wirt15 min
Feb 20, 1:13 AM ESTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Roane, Wirt17 min
Feb 20, 1:22 AM ESTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Upshur23 min
Feb 20, 1:27 AM ESTSpecial Weather StatementRLXGilmer18 min
Feb 20, 1:45 AM ESTSpecial Weather StatementRLXHarrison15 min
Feb 20, 1:49 AM ESTSpecial Weather StatementRLXRitchie26 min
Feb 20, 1:53 AM ESTSpecial Weather StatementRLXWayne37 min
Feb 20, 1:56 AM ESTSpecial Weather StatementRLXHarrison19 min
Feb 20, 2:03 AM ESTSpecial Weather StatementRLXDoddridge27 min
Feb 20, 2:15 AM ESTSpecial Weather StatementRLXRitchie30 min
Feb 20, 2:16 AM ESTSpecial Weather StatementRLXBarbour, Taylor29 min
Feb 20, 2:21 AM ESTSevere Thunderstorm WarningRLXLogan, Mingo24 min
Feb 20, 2:47 AM ESTSpecial Weather StatementRLXLincoln43 min
Feb 20, 3:14 AM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh46 min
Feb 20, 3:20 AM ESTSpecial Weather StatementRLXBoone, Logan25 min
Feb 20, 3:27 AM ESTSevere Thunderstorm WarningRLXLogan, Mingo20 min
Feb 20, 3:42 AM ESTSevere Thunderstorm WarningRLXBoone, Logan, Mingo, Raleigh, Wyoming33 min
Feb 20, 3:54 AM ESTSpecial Weather StatementRLXNicholas36 min
Feb 20, 3:59 AM ESTSpecial Weather StatementRLXFayette31 min
Feb 20, 4:15 AM ESTSpecial Weather StatementRLXRaleigh30 min
Feb 20, 4:18 AM ESTSpecial Weather StatementRLXMingo27 min
Feb 20, 4:25 AM ESTSevere Thunderstorm WarningRLXBoone, Logan, Mingo, Raleigh, Wyoming35 min
Feb 20, 4:58 AM ESTSevere Thunderstorm WarningRLXRaleigh, Wyoming32 min
Feb 20, 5:32 AM ESTFlash Flood WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more3 hr
Feb 20, 8:29 AM ESTAreal Flood WarningRLXBoone, Lincoln, Logan, Mingo, Raleigh, Wayne8 hr
Feb 20, 11:26 AM ESTWinter Storm WatchRLXBarbour, Boone, Braxton, Calhoun, Clay, Fayette and 14 more25 hr
Feb 20, 12:37 PM ESTAreal Flood WarningRLXRandolph11 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.